Pricing by state-owned enterprises: the case of postal services
AbstractSappington and Sidak develop a model of state-owned enterprise (SOE) pricing behavior in which firms maximize a weighted average of revenues and profits. The model predicts that SOEs will lower prices in more-elastic markets and raise them in less-elastic markets if the weight they place on profit is positive. The Postal Reorganization Act of 1970 relaxed the institutional constraints on pricing by the US Postal Service, which allows a test of the Sappington-Sidak model. The model's predictions are broadly confirmed. Congress passed the Postal Accountability and Enhancement Act in 2006, which may help address some anticompetitive concerns in this industry. Copyright © 2008 John Wiley & Sons, Ltd.
Download InfoIf you experience problems downloading a file, check if you have the proper application to view it first. In case of further problems read the IDEAS help page. Note that these files are not on the IDEAS site. Please be patient as the files may be large.
Bibliographic InfoArticle provided by John Wiley & Sons, Ltd. in its journal Managerial and Decision Economics.
Volume (Year): 29 (2008)
Issue (Month): 7 ()
Contact details of provider:
Web page: http://www3.interscience.wiley.com/cgi-bin/jhome/7976
Please report citation or reference errors to , or , if you are the registered author of the cited work, log in to your RePEc Author Service profile, click on "citations" and make appropriate adjustments.:
- Brennan, Timothy J, 1990. "Cross-Subsidization and Cost Misallocation by Regulated Monopolists," Journal of Regulatory Economics, Springer, vol. 2(1), pages 37-51, March.
- David Sappington & J. Sidak, 2003. "Incentives for Anticompetitive Behavior by Public Enterprises," Review of Industrial Organization, Springer, vol. 22(3), pages 183-206, May.
- Lott, Jr., John R., 1999. "Are Predatory Commitments Credible?," University of Chicago Press Economics Books, University of Chicago Press, edition 1, number 9780226493558, June.
- Granger, C. W. J. & Newbold, P., 1974. "Spurious regressions in econometrics," Journal of Econometrics, Elsevier, vol. 2(2), pages 111-120, July.
For technical questions regarding this item, or to correct its authors, title, abstract, bibliographic or download information, contact: (Wiley-Blackwell Digital Licensing) or (Christopher F. Baum).
If you have authored this item and are not yet registered with RePEc, we encourage you to do it here. This allows to link your profile to this item. It also allows you to accept potential citations to this item that we are uncertain about.
If references are entirely missing, you can add them using this form.
If the full references list an item that is present in RePEc, but the system did not link to it, you can help with this form.
If you know of missing items citing this one, you can help us creating those links by adding the relevant references in the same way as above, for each refering item. If you are a registered author of this item, you may also want to check the "citations" tab in your profile, as there may be some citations waiting for confirmation.
Please note that corrections may take a couple of weeks to filter through the various RePEc services.